Alert archive / Maine / Storm Warnings in 2017
Storm Warning 4, NWS Gray, ME
NWS Gray, ME issued this storm warning at Mar 13, 2017, 3:38 AM EDT. It took effect at Mar 14, 2017, 11:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 3:38 AM EDT (07:38 UTC)
- In effect from
- Mar 14, 2017, 11:00 AM EDT
- Expired
- Mar 14, 2017, 11:13 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
871 WHUS71 KGYX 130738 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT MON MAR 13 2017 ANZ151-132145- /O.CON.KGYX.SC.Y.0035.000000T0000Z-170313T1200Z/ /O.CON.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.UPG.KGYX.GL.A.0011.170314T1500Z-170315T0600Z/ /O.NEW.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ PENOBSCOT BAY- 338 AM EDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-132145- /O.CON.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.UPG.KGYX.GL.A.0011.170314T1500Z-170315T0600Z/ /O.NEW.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ CASCO BAY- 338 AM EDT MON MAR 13 2017 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150-152-154-132145- /O.CON.KGYX.SC.Y.0035.000000T0000Z-170313T1200Z/ /O.CON.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.UPG.KGYX.SR.A.0003.170314T1500Z-170315T0600Z/ /O.NEW.KGYX.SR.W.0004.170314T1500Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 338 AM EDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...STORM WARNING IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...11 TO 16 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ES
6 follow-up statements
527 WHUS71 KGYX 131047 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 647 AM EDT MON MAR 13 2017 ANZ151-140100- /O.CAN.KGYX.SC.Y.0035.000000T0000Z-170313T1200Z/ /O.CAN.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.CON.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ PENOBSCOT BAY- 647 AM EDT MON MAR 13 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-140100- /O.CAN.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.CON.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ CASCO BAY- 647 AM EDT MON MAR 13 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FREEZING SPRAY ADVISORY. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-140100- /O.CAN.KGYX.SC.Y.0035.000000T0000Z-170313T1200Z/ /O.CAN.KGYX.UP.Y.0006.000000T0000Z-170313T1200Z/ /O.CON.KGYX.SR.W.0004.170314T1500Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 647 AM EDT MON MAR 13 2017 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
034 WHUS71 KGYX 131928 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 328 PM EDT MON MAR 13 2017 ANZ151-153-140930- /O.CON.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ PENOBSCOT BAY-CASCO BAY- 328 PM EDT MON MAR 13 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-140930- /O.CON.KGYX.SR.W.0004.170314T1500Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 328 PM EDT MON MAR 13 2017 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...18 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
484 WHUS71 KGYX 140709 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 309 AM EDT TUE MAR 14 2017 ANZ151-150600- /O.UPG.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ /O.EXA.KGYX.SR.W.0004.170314T1500Z-170315T0600Z/ PENOBSCOT BAY- 309 AM EDT TUE MAR 14 2017 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ153-150600- /O.CON.KGYX.GL.W.0021.170314T1500Z-170315T0600Z/ CASCO BAY- 309 AM EDT TUE MAR 14 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-150600- /O.CON.KGYX.SR.W.0004.170314T1500Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 309 AM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
972 WHUS71 KGYX 141841 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 241 PM EDT TUE MAR 14 2017 ANZ153-150600- /O.UPG.KGYX.GL.W.0021.000000T0000Z-170315T0600Z/ /O.EXA.KGYX.SR.W.0004.000000T0000Z-170315T0600Z/ CASCO BAY- 241 PM EDT TUE MAR 14 2017 ...STORM WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 55 KT. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ150>152-154-150600- /O.CON.KGYX.SR.W.0004.000000T0000Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 241 PM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...EAST 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...18 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
132 WHUS71 KGYX 150004 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 804 PM EDT TUE MAR 14 2017 ANZ150>154-150600- /O.CON.KGYX.SR.W.0004.000000T0000Z-170315T0600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 804 PM EDT TUE MAR 14 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...20 TO 25 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
888 WHUS71 KGYX 150313 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1113 PM EDT TUE MAR 14 2017 ANZ150>152-154-151600- /O.CAN.KGYX.SR.W.0004.000000T0000Z-170315T0600Z/ /O.NEW.KGYX.GL.W.0022.170315T0313Z-170315T1600Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1113 PM EDT TUE MAR 14 2017 ...GALE WARNING IN EFFECT UNTIL NOON EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL NOON EDT WEDNESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WINDS BECOMING WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...16 TO 21 FEET AND SUBSIDING, EXCEPT 4 TO 7 FEET IN THE BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-151600- /O.CAN.KGYX.SR.W.0004.000000T0000Z-170315T0600Z/ /O.NEW.KGYX.SC.Y.0036.170315T0313Z-170315T1600Z/ CASCO BAY- 1113 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT WEDNESDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...8 TO 11 FEET AND SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Mar 13, 3:36 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 13, 3:36 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gray ME
336 AM EDT Mon Mar 13 2017
.SYNOPSIS...
A strong low will track up the eastern seaboard bringing widespread
snow to the area Tuesday and Tuesday night. Late Tuesday into Tuesday
evening we'll see gusty winds and blowing snow near the coast, with
near blizzard conditions possible at times, before the storm winds
down overnight Tuesday. The mountains however will see some light
snow linger into the early afternoon on Wednesday. Northwesterly
flow and upslope snow showers will then continue through Thursday.
High pressure will build into the region and temperatures will
rebound to start the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Quiet through today with diminishing winds as a surface ridge
briefly builds across the forecast area. It'll be another cold
day with temperatures running a good ten to fifteen degrees
below average.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Major storm is now likely Tuesday into Wednesday...
Quiet for much of tonight as we await the arrival of snow with
the developing coastal low to our south. The column is sufficiently
cold enough to support snow for the onset of this event and through
the duration of the event. Some warmer air may work into our coastal
waters as the low goes by offshore late Tuesday and Tuesday night
with snow changing to rain for a time. There remains the possibility
that the coastal front will bring low level warm air into portions
of the immediate mid coast Tuesday evening. However...any change
to rain should be brief if it did occur along the immediate
coast. The models are now in excellent agreement with regards to
the intensifying surface low passing inside the 40N/70w ocean
benchmark with is a favored track for heavy snowfall events in
our forecast area. The deterministic model QPF still shows some
differences and a blend of the available short term model QPF
yields a pretty uniform 12 to 18 inch snowfall event for the
area. Snow will quickly breakout across the region from south to
north Tuesday morning then becoming heavy at times during the
afternoon and evening. Increasing North to Northeast winds
will gust over 30 mph during the late afternoon and early
evening along the coastal plain and combined with falling snow
may produce near blizzard conditions at times. The snow will
taper off after midnight over southern New Hampshire and
southwest Maine...and towards dawn over central and mid coast
Maine zones. However...the higher terrain should see
accumulating snows linger into the day on Wednesday before
tapering to a few upslope snow showers during the afternoon as
the ocean storm exits into the maritimes. Winter Storm Watches
have been converted into Winter Storm Warnings across the entire
forecast area with the new public package issuance this morning.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Deep cyclonic flow will persist across the region Wednesday and
Wednesday night as the surface low weakens over the maritimes.
Looking for mostly cloudy skies through the period along with
gusty northerly winds. Along with the clouds...occasional snow
showers can be expected with some light accumulations possible
...mainly in the mountains. Highs on Wednesday will range
through the 20s north and upper 20s to lower 30s south. Lows
Wednesday night will range from 5 to 15 north and in the mid to
upper teens south.
Cyclonic flow will continue on Thursday keeping skies mostly
cloudy for another day. Expect any snow shower activity to be
mainly confined to the mountains. Brisk northwest winds will
finally diminish somewhat in the afternoon. Highs will generally
range through the 20s.
Variable cloudiness will persist across the region Thursday
night as high pressure builds in from the west. Will see
overnight lows well below normal with temps bottoming out in the
single numbers across much of the region.
Clouds will gradually diminish on Friday as high pressure
continues to build in from the west. Highs will range from the
mid 20s to lower 30s.
High pressure will crest over the region Friday night producing
mostly clear skies and light winds. Good radiational cooling will
again result in below normal lows with most areas ranging through
the teens.
Surface high will shift offshore on Saturday as next shortwave
digs into the northeast. Expect the majority of the day to be
mostly sunny with high clouds on the increase in the afternoon
as a cold front approaches from the west. Highs on Saturday will
range from the mid 30s to near 40.
Moisture starved cold front will gradually approach from the west
Saturday night and will slowly push east through the region on
Sunday. Net affect will be mostly cloudy skies with a few widely
scattered snow showers. High will range from the mid 30s to lower
40s.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Short Term /through Tuesday night/...VFR conditions prevail
thru 10z Tue. LIFR conditions quickly move in Tue morning from
S to N...and continue into Tue night in snow and blowing snow.
IFR conditions linger through Tue night in -sn. Coastal terminals
will see surface wind gusts up to 35 kt Tue evening.
Long Term...VFR with areas of MVFR ceilings/vsby in snow showers
Wednesday and Wednesday night. VFR Thursday through Friday.
&&
.MARINE...
Short Term /through Tuesday night/...SCA conditions and
moderate freezing spray continue on the water thru early morning.
a surface ridge will allow winds and seas to diminish today. The
approaching coastal storm will likely bring a period of storm
force winds late Tuesday and tuesday evening with Gales in the
bays.
Long Term...SCA's to minimal gales possible Wednesday through
Thursday.
&&
.TIDES/COASTAL FLOODING...
A strong coastal storm will move through Tuesday into Wednesday.
Onshore flow will peak Tuesday ahead of the system giving a 1-
1.5ft storm surge. Astronomical tides are fairly low...so despite
10 to 15 foot near shore waves do not anticipate any major coastal
flooding concerns. We will continue to monitor for the potential
of minor splashover and erosion along the NH and southern Maine
coast during this event.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 AM Tuesday to 5 AM EDT Wednesday
for MEZ018-019-023-024.
Winter Storm Warning from 8 AM Tuesday to 6 PM EDT Wednesday
for MEZ007>009-012>014.
Winter Storm Warning from 9 AM Tuesday to 8 AM EDT Wednesday
for MEZ020>022-025>028.
NH...Winter Storm Warning from 7 AM Tuesday to 5 AM EDT Wednesday
for NHZ005>015.
Winter Storm Warning from 8 AM Tuesday to 6 PM EDT Wednesday
for NHZ001>004.
MARINE...Gale Warning from 11 AM Tuesday to 2 AM EDT Wednesday for
ANZ151-153.
Freezing Spray Advisory until 8 AM EDT this morning for
ANZ150>154.
Small Craft Advisory until 8 AM EDT this morning for
ANZ150>152-154.
Storm Warning from 11 AM Tuesday to 2 AM EDT Wednesday for
ANZ150-152-154.
&&
Schwibs/SinsabaughHazardous weather outlook, Mar 12, 3:20 PM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 320 PM EDT Sun Mar 12 2017 MEZ007-012-018-019-023-024-NHZ001>015-131000- Northern Oxford-Southern Oxford-Interior York-Interior Cumberland- Coastal York-Coastal Cumberland-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 320 PM EDT Sun Mar 12 2017 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ008-009-013-014-020>022-025>028-131000- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo- 320 PM EDT Sun Mar 12 2017 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine and western Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150-152-154-131000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 320 PM EDT Sun Mar 12 2017 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... ...STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ151-153-131000- Penobscot Bay-Casco Bay- 320 PM EDT Sun Mar 12 2017 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:38 AM EDT | Gale Warning | GYX | 35 hr | |
| Mar 13, 3:58 AM EDT | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 55 hr |
| Mar 13, 3:44 PM EDT | Blizzard Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.